George A. Sprecace M.D., J.D., F.A.C.P. and Allergy Associates of New London, P.C.
www.asthma-drsprecace.com


PEANUT ALLERGY
AND ASTHMA MEDICATIONS

Peanut allergy is a very serious and potentially lethal sensitivity about which the public has heard a great deal in the past two years.  The reader is referred to other available sources for a review of the entire subject.

The purpose of this Health Alert is to advise peanut - sensitive persons who are also asthmatic of the risks involved in using some commonly prescribed  bronchodilator medications.  The category of concern is the bronchodilators, both metered-dose and some liquid medications used in hand nebulizers (Pulmoaid, etc.) for inhalation therapy.  The problem is that some of these medications include lecithin (derived from soy or peanut) in their formulation.

The following is based upon review of the Physicians Desk Reference and upon inquiry made of the relevant pharmaceutical companies regarding their products.

Serevent, Atrovent inhaler, Combivent inhaler, Proventil inhaler, Albuterol inhaler, and also Flovent (steroid) inhaler cannot be recommended, based on the above information.

GS


Return to:
Home
Categories
 
 

Copyright Notice (c) Copyright 1999-2019, Allergy Associates of New London, PC